| Model Number |
38303 |
| Medical Device Problem Code |
Missing Information (4053)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
03/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the customer had experienced hemorrhage using male external catheter.No medical intervention was reported.Per a return call from the customer on (b)(6) 2021 the customer alleged the problems were due to receiving the incorrect information regarding the male external catheters and this exacerbated a prior condition and required the surgery.The customer was discharged from the hospital after having the surgery.The customer described that they did not know what size of the male external catheter to order so called the representative.Also the patient had a question about how to measure and know what size of the male external catheter to order.The liberator emailed a document to use for the measurement with no instructions.Also stated that the measurement depends on the product but measure the shaft.The patient placed an order but definitely ordered the wrong size.Also stated that the patient had to stuff the head in and it was tight as all get out.There was a bard measuring device in the box but no instructions.The patient called the number inside the box to ask again about the measurement.The patient was told it depends on the product.The patient wears the 38303 male external catheters for 3 to 4 weeks until the patient began to bleed everywhere and had blood clots.After going to the emergency room.The emergency room physician advised to measure the head.The patient had ordered 32 mm but needed 36 mm.The patient was using 38304 male external catheters.The patient went to seek the medical attention four times and had the surgery.The surgery was a cystoscopy to see whether the doctor could cauterize to stop the bleeding.The patient was discharged on sunday.The doctor had to clean the blood clots put 3 different catheters in because they kept stopping up and put a large catheter in and it did not fully help.The blood clots started to be passed on the outside of the catheter.50 clots were picked out using the gauze.Also stated that the patient had a prostate cancer which was a factor but the male external catheter exacerbated the problem which the patient had ordered the wrong size after being given the misinformation.
Additional Manufacturer Narrative
The reported event was inconclusive as no sample returned for evaluation.It was unknown whether the device had met specifications.The product used for the treatment purposes.It was unknown whether the product had caused the reported failure.A potential root cause for this failure mode could be due to placement omission.The device was not returned for evaluation.The lot number was unknown therefore the device history record could not be reviewed.The instructions for use were found adequate and state the following: "indication: the natural catheter is a non-adhesive, all silicone male external catheter designed for the management of male urinary incontinence.Contraindication: do not use on irritated or compromised skin.Precautions: do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for periods longer than 24 hours may increase the risk of complications.Applying strap tightly may cause injury to the penis from decreased circulation.Keep strap clean and dry.Directions: to apply catheter 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) unroll catheter over penis.4) gently wrap strap over catheter around penis and secure with hook and loop closure.Ensure strap remains over catheter sheath.(to maintain hook and loop closure function, keep hook and loop closed when strap is not in use.) important: to avoid injury, do not overtighten strap.5) connect to drainage device.To remove catheter: 1) remove strap by separating hook and loop closure.2) gently roll catheter off the penis." the device was not returned.
Event or Problem Description
It was reported that the customer had experienced hemorrhage using male external catheter.No medical intervention was reported.Per a return call from the customer on 01apr2021 the customer alleged the problem was due to receiving the incorrect information regarding the male external catheters and this exacerbated a prior condition and required the surgery.The customer was discharged from the hospital after having the surgery.The customer described that they did not know what size of the male external catheter to order so called the representative.Also the patient had a question about how to measure and know what size of the male external catheter to order.The liberator emailed a document to use for the measurement with no instructions.Also stated that the measurement depends on the product but measure the shaft.The patient placed an order but definitely ordered the wrong size.Also stated that the patient had to stuff the head in and it was tight as all get out.There was a bard measuring device in the box but no instructions.The patient called the number inside the box to ask again about the measurement.The patient was told it depends on the product.The patient wears the 38303 male external catheters for 3 to 4 weeks until the patient began to bleed everywhere and had blood clots.After going to the emergency room the physician advised to measure the head.The patient had ordered 32 mm but needed 36 mm.The patient was using 38304 male external catheters.The patient went to seek the medical attention four times and had the surgery.The surgery was a cystoscopy to see whether the doctor could cauterize to stop the bleeding.The patient was discharged on sunday.The doctor had to clean the blood clots put 3 different catheters in because they kept stopping up and put a large catheter in and it did not fully help.The blood clots started to be passed on the outside of the catheter.50 clots were picked out using the gauze.Also stated that the patient had a prostate cancer which was a factor but the male external catheter exacerbated the problem which the patient had ordered the wrong size after being given the misinformation.